Methotrexate question???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 8/28/2009 6:44 PM (GMT -7)   
Has anyone had side effects after doctor increased your dose?

I started MTX in Feb 08, 3 tabs a week. Back in July rheumy bumped it up to 5 and a friend suggested I increase to 4 for a couple of weeks then to five, she was afraid it would make me very sick. So I did that and have only taken the 5 tab dose a couple of times. I took it on monday night, usually I take it on Sat night and I have felt like c**P all week! I have had extreme fatigue, my head felt swimmy at times, sometimes it was hard to focus, etc.

Anyway, talked to the nurse today, my labs look ok, my white blood and red blood count is low but that's normal for me. Rheumy said to go back down to 4 tabs, so we will see if I feel better next week!

Thanks for listening!
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Tramadol (as needed) and magic mouthwash (for mouth sores)


juker
New Member


Date Joined Jul 2007
Total Posts : 5
   Posted 8/28/2009 8:24 PM (GMT -7)   
Hi,  I've been taking Methotrexate for over 15 years now and yes it can have the side effects you have mentioned.  Sometimes increasing your folic acid can help.  How much are you taking?  I take 3mg a day but I believe some people take even more.   Also,  I was put on a drug called leucovorin that can help with side affects as well.   I take it the morning that I take the methotrexate.  Then I give myself the shot of mtx that night before I go to bed.  I choose the injection mtx as it has less stomache side affects.   You can have side affects some weeks and not others without ever increasing your dosage.  I can take it for weeks and hardly tell and then all of a sudden I'll have a week were I get very sick - I call them my "chemo" weeks because it is the same symptoms - extreme fatigue, foggy head and extremely naseaous.  Then, the next week I can be just fine.  I've never been able to figure what causes the bad weeks.  A few years back I was having more and more bad weeks and now lately I've had mostly good weeks.  Work with your doctor to adjust your dosage and try the folic acid and leucovorin.  I hope you feel better soon!!

jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 8/30/2009 6:58 PM (GMT -7)   
Hi Juker,

Thank you for your response. I take at least 3 mg of folic acid daily and increase it to 4 or 5 mg the day I take the MTX. "Chemo week" sounds like a good description of how I was feeling. I really didn't like feeling that way, there were a couple of days I felt like I could crawl in a hole and cry, cry cry shakehead it was a terrible feeling. I think this week I will only take 3 tabs, don't want to put too much back in my system and then I will go back to 4 next week!

Thanks again :-)
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Tramadol (as needed) and magic mouthwash (for mouth sores)

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:20 AM (GMT -7)
There are a total of 2,733,417 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
235 Guest(s), 2 Registered Member(s) are currently online.  Details
Tagier, tickbite666


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer